Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


former patient need your advice
Oct 9, 2002

Hello DR.Henry

I was a patient of yours in St.Paul 98-2000? I moved back to NYC in 2000.I need your advice,i am experiencing nueropathy in my feet and numbness in my hands. my feet hurt alot.they feel really stiff too.i was on videx viread and epivir.mylabs were 454 and my VL was in the low one hundreds my doctor lowered my dose of videx because he says viread raises the level of it in the blood which would cause my neurophathy.thats when my counts started going crazy.i have since taken geno & pheno type test which revealed i am now resistant to epivir.we are soon gonna discuss new regimens,he mentioned viramune sustiva combivir also he said he might wanna keep me on epivir anyway.(viramune,sustiva,viread)or (combivir,zerit,sustiva?).i was hoping you could give me a suggestion on what might be a good regimen to restart meds on.my VL is over 22,000 and my t-cells are in less than 200.i hope there is someway you can help thank you J.H

Response from Dr. Henry

To clear the neuropathy you probably will have to avoid the D drugs (ddI/D4T). I would be concerned that a regimen with only NNRTI + NRTIs in the setting of resistance may not be enough. I would suggest achieving suppression with a boosted PI regimen (Kaletra etc)with perhaps abacavir/tenofovir +/- an NNRTI (Rescriptor also an option-it boosts the levels of the PIs). Once suppressed then can perhaps switch off the PI (atazanivir will be available as an easy PI in the near future). ALot depends on the specific resistance pattern and your past treatment history as well. Good luck! KH



Previous
Re:CD4 Percentage and CD4/CD8 ratio
Next
Possible answer for Lipoma side effect question.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement